I haven't been here in a while. Took a break and sent All Things Breast Cancer to detention for a while. Well I have had some issues with excessive bruising from Zoladex and am hoping I can get some input from women who have switched from Zoladex to Lupron.
I started the injections about 7 months ago. The first32 were uneventful. Very minimal pain and slight bruising (maybe the size of 2 quarters side by side).
The title of my thread says "excessive." So then came the 4th injection. I ended up had a dark purple-ish red bruise about the size of a dollar bill. It faded within about 5-7 days and was unnoticeable by 2 weeks. The nurse thought the bruising was because we had done two months in a row on that side (the left is quite painful for me).
Well August has been a holy nightmare. We kept with the alternating of sides and it was left ab jab this time. First, it hurt like HELL when the nurse gave it to me. It felt like I had been harpooned! Then it started to bleed like I had never seen, including all over the waist of my pants and on my shirt. I could see the bruise forming as she was trying to stop the bleeding. By the time I got home, I had to strip down to my underwear as anything touching my abdomen was painful. The bruise was deep purple-blue-red and was about 6x8 inches (yes inches, not cm). I started popping tylenol and icing every hour.
It has been 3 weeks, and I still have some peripheral bruising which has faded to a light yellow with a few splotches of purple-red. I also have a hard 1 inch-ish sized lump that feels like a marble where the injection was given, and it is quite tender. Also the pressure on the lump when I bend over is uncomfortable.
I sent a picture to my MO as the clinic says "bruising is normal." She suggested icing before or using the lidocaine cream. Not sure how that has anything to do with bruising. She also said I could switch to Lupron.
I had been having some pain along the hip area on my abdomen (same size of the injection bruise). I thought it was a tight/overused hip flexor or strained muscle from my new found friend the Peloton and my poor habit of sitting too much working from home. After more than 6 weeks of this, and no resolve from rest/ice/stretching, I saw my pcp last week. She took one look at my bruise I said it was anything BUT normal. She questions whether the injection was given properly. When she heard I had bruised similarly a few months prior, she ordered a CT to rule out intra-abdominal hemorrhaging. She is wondering if I have been having internal bruising or bleed leaking into my muscles which she said it can be very painful and slow to heal. My CT is tomorrow, and I am hoping we get some answers as to what this pain is.
Meanwhile, I have rescheduled next week's injection at the infusion center. I am hoping they are less rushed than the clinic and will administer properly.
I am also considering switching to Lupron. My MO said it will be given in my ass. Nice. Nervous about a sore ass now. Once more thing to derail me from my Peloton workouts :(
Anyone else out there been through any of this? Any thoughts? Suggestions? Advice?
Age at dx: 50. Oncotype score 4. ICD (2 masses) and DCIS (1 mass); 1/3 nodes (microscopically positive)
12/11/2019, DCIS/IDC, Left, 3cm, Stage IIB, Grade 2, ER+/PR+, HER2- (FISH)
12/11/2019, DCIS, Left, <1cm, Stage 0, Grade 1
2/26/2020 Mastectomy: Left
2/27/2020, IDC, Left, 1cm, Stage IIB, Grade 2, 1/3 nodes, ER+/PR+, HER2-
3/31/2020 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
2/16/2021 Zoladex (goserelin)
Log in to post a reply